Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 35, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 7, 2003, 5:05 AM CDT for Iowa County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 5:05 AM CDT (10:05 UTC)
- Expired
- Jul 7, 2003, 6:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Iowa County, WI
The radar
The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2676 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 071005 SVRMKX WIC049-071100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 505 AM CDT MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IOWA COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 600 AM CDT * AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF HIGHLAND...OR ABOUT 15 MILES NORTHWEST OF DODGEVILLE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DODGEVILLE AT 515 AM CDT. RIDGEWAY AT 525 AM CDT. ARENA AT 530 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY LAT...LON 4318 9040 4293 9039 4288 8993 4317 8987 $$ KAPELA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:59 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 7, 2:59 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 259 AM CDT MON JUL 7 2003 FORECAST FOCUS ON TSTMS TODAY THROUGH TUESDAY. SHORT WAVES SHOULD CONTINUE TO DRIVE CONVECTION ACROSS CWA THIS MORNING. HOWEVER...AIRMASS BECOMES PROGRESSIVELY LESS UNSTABLE WITH LITTLE MOISTURE CONVERGENCE FROM WEST TO EAST. EXPECT CONVECTION TO DIMINISH IN INTENSITY AS IT MOVES ACROSS CWA THIS MORNING. AIRMASS BECOMES VERY UNSTABLE AGAIN THIS AFTERNOON...IN TIME FOR STRONG V/MAX CURRENTLY IN EASTERN NEBRASKA TO APPROACH CWA AND HELP PRODUCE STRONG OR SEVERE THUNDERSTORMS. CAPE REACHES 3K WITH LI/S OF -8. THETA-E RIDGE AND STRONG DIV Q. CONVECTION THIS AFTERNOON SHOULD CONTINUE INTO THE EVENING HOURS. CDFNT EXPECTED TO STALL NEAR WI/IL BOARDER TONIGHT...THEN ACROSS NORTHERN IL TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS CWA...BUT SHOULD NOT BE SEVERE AS MOST DYNAMICS SHIFT INTO NORTHERN ILLINOIS WITH FRONT. .MKX...NONE. MK
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 5 minutes before
WIZ046-047-051-052-056>060-062>072-081000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY...AND THEN AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED TODAY AND TONIGHT. XX
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.